MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter were returned and analyzed.The data files showed seven injections were performed on the reported balloon catheter 2af284, lot number 21500 showed system notice # (b)(4) (the safety system has detected fluid in the catheter and stopped the injection).Visual inspection of reported balloon catheter 2af284, lot number 21500 showed the device was intact with no apparent issues.The catheter failed the performance test due to the triggering of system notice # (b)(4) (the safety system has detected fluid in the catheter and stopped the injection).Additionally, dissection/pressure testing showed the guide wire lumen breach and kink 0.9 inches and 1.46 inches from the tip of the catheter.In conclusion, the reported system notice # (b)(4) was confirmed through product analysis.The reported balloon catheter 2af284, lot number 21500 failed the returned product inspection due to the guide wire lumen kink and breach.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected fluid in the catheter and stopped the injection.The case was completed with radiofrequency.No patient complications have been reported as a result of this event.The balloon catheter subsequently tested out of specification per the manufacturer's investigation.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8249949
Report Number3002648230-2019-00029
Device Sequence Number11293800
Product Code OAE
UDI-Device Identifier00643169753693
UDI-Public00643169753693
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number21500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1